Trilipix and Muscle Pain

In clinical studies on Trilipix (fenofibric acid), muscle pain was reported as a common side effect. Although it is usually an isolated symptom, in rare cases, muscle pain can be a sign of more serious muscle problems. Therefore, if you are taking this drug and muscle pain, tenderness, or weakness occurs in combination with a fever or ill feeling, seek immediate medical attention.

Does Trilipix Cause Muscle Pain?

Several side effects can occur with Trilipix™ (fenofibric acid delayed-release, also known as choline fibrate). Although muscle pain is a common side effect of Trilipix, it can also be a sign of more serious problems.
 

Muscle Pain With Trilipix: What to Watch For

Most often, muscle pain while on cholesterol medications is an isolated symptom and is not a sign of more serious problems. However, in rare cases, people can develop serious problems with their muscles while taking these drugs, and muscle pain can be a symptom. Two serious muscle problems that are rarely seen in people taking cholesterol medications are myopathy and rhabdomyolysis. Rhabdomyolysis is serious because it can lead to the breakdown of muscles, which can cause the kidneys to stop working properly (acute kidney failure) and, in some cases, result in loss of life.
 
If you develop muscle pain, tenderness, or weakness (especially if you also have a fever or feel ill) while on Trilipix, call your healthcare provider immediately. This could be a sign that you have a serious condition that needs treatment right away.
 
Although fibrate medications like Trilipix can cause myopathy and rhabdomyolysis all by themselves, the risk seems to be higher when they are combined with statin medications (statins are a group of commonly prescribed cholesterol medications such as Lipitor® or Crestor®).
 
5 Common Pain Medication Fears

Trilipix Medication Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.